MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X340MM X 120°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X340MM X 120°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3520-1340S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "fracture of the gamma 3 nail implanted on (b)(6) 2022 long without accidental fall event.Further surgery on (b)(6) 2023 with removal of fragments and re-osteosynthesis.".
 
Additional Manufacturer Narrative
Please note correction to d3 (manufacturer entity).The received pictures and x-rays were reviewed and it can be confirmed that the nail is broken apart at the lag screw hole.The quality of the pictures is too low to make any statement about the breakage pattern.A device inspection was not possible since the affected device was not returned, therefore no further evaluation is possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint was forwarded to medical affairs for review with following feedback: "the fracture morphology shows a pertrochanteric fracture of the femur with a large fragment of the lesser trochanter, which is clearly displaced cranially.The postoperative x-ray shows a very good reposition with correctly inserted foreign material.The trochanteric fragment was not refixed.The unfavorable fracture morphology and presumably also the medial instability caused by the not repositioned trochanter fragment may have contributed to the failure.In addition, the parkinson's diagnosis is another patient-based factor that may have contributed to a prolonged healing due to the ataxic gait pattern.However, there are no clear recommendations in this regard (the corresponding dgou (deutsche gesellschaft für orthopädie und unfallchirurgie e.V.) guideline is currently being revised)." no product related issue could be detected.The provided information indicates that multiple not implant related factors did contribute to the reported event, but without evaluation of the affected nail no exact root cause can be defined.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X340MM X 120°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16943309
Report Number0009610622-2023-00154
Device Sequence Number3466746
Product Code HSB
UDI-Device Identifier07613252274124
UDI-Public07613252274124
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number3520-1340S
Device Catalogue Number35201340S
Device Lot NumberK031ED2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight55 KG